A+ CATEGORY SCIENTIFIC UNIT

PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The Bohr–Pál theorem and the Sobolev space $W_2^{1/2}$

Volume 231 / 2015

Vladimir Lebedev Studia Mathematica 231 (2015), 73-81 MSC: Primary 42A16. DOI: 10.4064/sm8438-1-2016 Published online: 9 February 2016

Abstract

The well-known Bohr–Pál theorem asserts that for every continuous real-valued function $f$ on the circle $\mathbb T$ there exists a change of variable, i.e., a homeomorphism $h$ of $\mathbb T$ onto itself, such that the Fourier series of the superposition $f\circ h$ converges uniformly. Subsequent improvements of this result imply that actually there exists a homeomorphism that brings $f$ into the Sobolev space $W_2^{1/2}(\mathbb T)$. This refined version of the Bohr–Pál theorem does not extend to complex-valued functions. We show that if $\alpha \lt 1/2$, then there exists a complex-valued $f$ that satisfies the Lipschitz condition of order $\alpha $ and at the same time has the property that $f\circ h\notin W_2^{1/2}(\mathbb T)$ for every homeomorphism $h$ of $\mathbb T$.

Authors

  • Vladimir LebedevNational Research University Higher School of Economics
    34 Tallinskaya St.
    Moscow, 123458, Russia
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image